Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 72, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 28, 2020, 9:31 AM EDT. It took effect at Sep 28, 2020, 8:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2020, 9:31 AM EDT (13:31 UTC)
- In effect from
- Sep 28, 2020, 8:00 PM EDT
- Expired
- Sep 29, 2020, 10:08 AM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
946 WHUS71 KCLE 281331 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 931 AM EDT Mon Sep 28 2020 LEZ145>148-282145- /O.NEW.KCLE.SC.Y.0072.200929T0000Z-200929T1300Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 931 AM EDT Mon Sep 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EDT TUESDAY... * WHAT...West winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion to Conneaut OH. * WHEN...From 8 PM this evening to 9 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ149-282145- /O.NEW.KCLE.SC.Y.0072.200929T0300Z-200929T1500Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 931 AM EDT Mon Sep 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT TUESDAY... * WHAT...West winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...From 11 PM this evening to 11 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
691 WHUS71 KCLE 281957 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 357 PM EDT Mon Sep 28 2020 LEZ149-290400- /O.EXT.KCLE.SC.Y.0072.200929T0000Z-200929T1500Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 357 PM EDT Mon Sep 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT TUESDAY... * WHAT...West winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...From 8 PM this evening to 11 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ145>148-290400- /O.CON.KCLE.SC.Y.0072.200929T0000Z-200929T1300Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 357 PM EDT Mon Sep 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EDT TUESDAY... * WHAT...West winds 10 to 15 knots with gusts up to 25 knots and waves 2 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion to Conneaut OH. * WHEN...From 8 PM this evening to 9 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
930 WHUS71 KCLE 290215 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1015 PM EDT Mon Sep 28 2020 LEZ145-290315- /O.CAN.KCLE.SC.Y.0072.000000T0000Z-200929T1300Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- 1015 PM EDT Mon Sep 28 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will continue to subside and back west southwest this evening. $$ LEZ146>148-291015- /O.CON.KCLE.SC.Y.0072.000000T0000Z-200929T1300Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 1015 PM EDT Mon Sep 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY... * WHAT...West winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point to Conneaut OH. * WHEN...Until 9 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ149-291015- /O.CON.KCLE.SC.Y.0072.000000T0000Z-200929T1500Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1015 PM EDT Mon Sep 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...Until 11 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
158 WHUS71 KCLE 290738 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 338 AM EDT Tue Sep 29 2020 LEZ146-290845- /O.CAN.KCLE.SC.Y.0072.000000T0000Z-200929T1300Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 338 AM EDT Tue Sep 29 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will continue to subside and back west southwest this evening. $$ LEZ147-148-291300- /O.CON.KCLE.SC.Y.0072.000000T0000Z-200929T1300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 338 AM EDT Tue Sep 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Southwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Geneva-on-the- Lake to Conneaut OH and nearshore waters of Lake Erie from Willowick to Geneva-on-the Lake OH. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ149-291500- /O.CON.KCLE.SC.Y.0072.000000T0000Z-200929T1500Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 338 AM EDT Tue Sep 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
280 WHUS71 KCLE 291408 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1008 AM EDT Tue Sep 29 2020 LEZ149-291515- /O.CAN.KCLE.SC.Y.0072.000000T0000Z-200929T1500Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1008 AM EDT Tue Sep 29 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have decreased enough to allow the small craft advisory to end. However 2 to 4 foot waves from Willowick to Ripley will occur. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 6:31 AM EDT, 3 hours earlier.
Area forecast discussion, Sep 28, 6:31 AM EDT, 3 hours before
Area Forecast Discussion National Weather Service Cleveland OH 631 AM EDT Mon Sep 28 2020 .SYNOPSIS... A weak cold front will move east across the local area this morning and dissipate. A stronger cold front will move east across the area this evening. A ridge of high pressure will build east across the area late tonight into Tuesday. A warm front will follow the ridge Tuesday night. Another cold front will move southeast across the area Wednesday night followed by a trough of low pressure that will linger into Saturday. && .NEAR TERM /THROUGH TUESDAY/... First of two positive vorticity maximums is moving northeast through the eastern portions of the forecast area at this time. This upper level feature is spawning some scattered sprinkles in the east. Updated forecast in the east to account for the activity. Latest radar shows new shower activity developing along the Ohio River. This is in response to the secondary upper level positive vorticity maximum that will move through the area this afternoon. Still looking at a chance for some showers in the east as expected earlier. Otherwise, showers will continue to advance east with time into the western portions of the forecast area. Latest radar trends indicate some weakening of the showers, but as day time heating takes place, expecting some redevelopment of the activity. Minor changes to the hourly temperatures with this update. Previous Discussion... An upper level trough will dive southeast into the central United States during this forecast period and become persistent across the area for some time to come. This upper level feature will bring an end to the mild September weather we have been experiencing and transition the area into a more fall like pattern. A weak cold front currently over northwest Ohio is progged to move east this morning and dissipate. Meanwhile, another cold front over Iowa this morning will move east and through the local area this evening. The front has some good moisture associated with it and the front will become the focusing mechanism for showers today. The showers will advance from west to east this morning and split the forecast area by mid day. There are some indications that enough instability will develop this afternoon over the eastern half of the area and moisture support for the development of some scattered showers. Latest short term models are now indicating this possibility in the the east. Radar from earlier this past evening showed some dying convection to the south of Ohio and upstream from the local area. This should advect northeast into the eastern portions of the forecast area in association with a weak positive vorticity maximum. This maximum is progged to move over the eastern areas during the afternoon hours. A surge of moisture streams northeast in the mean flow this afternoon as well to support the shower threat. Cold front will sweep east this evening with the precipitation and not expecting much in the way of rainfall amounts with the front. Drier air follows the front later tonight and Tuesday. Skies behind the front will begin to break up over the west but predominant broken to overcast conditions will persist in the east Tuesday. One more day of warm air advection will take place in the eastern half of the area ahead of the cold front as highs top out in the middle 70s. Middle 60s are expected in the extreme west where rain will suppress warming. Lows tonight will range from the middle and upper 40s west to lower and middle 50s east. The cold air advection flow tomorrow will keep temperatures in the lower 60s. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... An upper level longwave trough that has dug south across the eastern two-thirds of the U.S. will continue to impact the area through the short term period. As a general trend, numerous shortwave troughs look to propogate along the periphery of the larger system, allowing surface frontal systems to move across the area at times. By Tuesday night, remnants of one of these frontal systems may result in some lingering showers for the far-eastern counties. Overnight temperatures are expected to drop into the mid to upper 40s. This drop in temperature will likely create lake effect rain showers, however with a southwesterly steering flow, the showers should remain over the lake and not pose an additional rainfall threat onshore. On Wednesday, the upper level and surface trough both deepen and continue to progress southward into the central U.S. and over the Great Lakes region. Overall, fair weather is expected throughout the day on Wednesday, although high temperatures are expected to only be in the mid 60s ahead of the reinforced cold front. Throughout the day on Wednesday, winds will begin to shift and become more westerly as the surface trough continues to progress southward and the cold front moves through the area Wednesday night into Thursday. With the shift in wind and the colder air moving across the lake, a band of lake effect rain showers is expected to develop and will impact areas of northeast Ohio and Northwest Pennsylvania. With great lake- induced CAPE during this time, a thunderstorm with these lake effect showers cannot be ruled out. Overnight low temperatures Wednesday night will be in the mid 40s inland with temperatures near the lakeshore being a bit warmer, near the low 50s. On Thursday, similar trends continue as the longwave trend continues to maintain its position over the area. Another shortwave disturbance coupled with the chance for lake effect showers will give much of the area another chance to see precipitation throughout the day on Thursday. Highs will in the upper 50s with overnight lows in the low 40s. && .LONG TERM /FRIDAY THROUGH SUNDAY/... The pattern does not seem to change much into the long term forecast period. The deep longwave trough over the eastern portion of the country will remain in place with shortwave disturbances bringing support for scattered showers to develop throughout the weekend at this point. High temperatures into the long term will be in the mid 50s with the lows dipping down into the mid 30s to low 40s overnight. At the surface, westerly to northwesterly flow will allow for lake effect showers to continue. With temperatures dropping so low overnight, a few lake effect snow showers may be able to mix in during any predawn showers that occur. By the end of Sunday, the longwave trough appears to begin to gain a positive tilt and become a bit more progressive. This will need to continue to be monitored, but could mean the end of the trough is near. && .AVIATION /12Z Monday THROUGH Friday/... A weak cold front was located from the Lake Erie islands to around Dayton, Ohio at this time will move east and weaken. Meanwhile, stronger reinforcing cold front is now exiting Iowa and will continue to move east toward the area. Showers will develop and move east along the secondary front this afternoon and evening and this is when the best chance for the precipitation is expected. Some of the short term high resolution model data is still hinting at some instability well ahead of the cold front over the eastern half of the area this afternoon. Can't rule out a stray shower or thunderstorm over the east during day time heating. But overall coverage is limited so will leave it out for now in the east. Other issue is upper level disturbance is kicking off some scattered sprinkles in the east but will not amount to much. Cold front moves east of the area this evening. Moisture along the front will shift east with the front this evening and bring an end to the precipitation from west to east. Ceilings and visibilities will be impacted in the rain and will drop to IFR in ceilings and MVFR visibilities. Winds will experience a slight wind shift with the cold front. Outlook...Non-VFR possible with lingering low ceilings Tuesday and showers Wednesday through Friday. && .MARINE... Current south-southwest winds will continue to increase through the morning hours at 10 to 15 knots. With primarily offshore flow, highest waves will remain offshore. Throughout the day, winds will shift to be primarily out of the southwest and increase to be sustained at 15 to 25 knots in the open waters. The increase of wind speed will occur simultaneously will the passage of a cold front and a Small Craft Advisory may be needed. Opted to not issue one with this update as current models are backing off on the speed and have slightly changed the direction to make the winds a bit more southerly. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Lombardy MARINE...Campbell
Hazardous weather outlook, Sep 28, 4:03 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 403 AM EDT Mon Sep 28 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-290815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 403 AM EDT Mon Sep 28 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:32 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake | 25 hr |
| Sep 28, 5:57 PM EDT | Special Weather Statement | CLE | Cuyahoga | 48 min |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.